Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 133, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 20, 2005, 11:35 PM EDT for Seminole County, Georgia; Jackson County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 11:35 PM EDT (03:35 UTC)
- Expired
- May 21, 2005, 12:15 AM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Jackson County, FL, Seminole County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 4:10 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 20, 8:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 210336
SVRTAE
FLC063-GAC253-210415-
/O.NEW.KTAE.SV.W.0133.050521T0335Z-050521T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1135 PM EDT FRI MAY 20 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA
SEMINOLE COUNTY IN SOUTHWEST GEORGIA
THIS INCLUDES THE CITY OF DONALSONVILLE
* UNTIL 1215 AM EDT(1115 PM CDT)
* AT 1133 PM EDT(1033 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DONALSONVILLE...AND MOVING SOUTHEAST AT 25 MPH DOWN
THE CHATTAHOOCHEE RIVER.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LELA...SHARPHAGEN AND 6 MILES SOUTHWEST OF IRON CITY BY 1140 PM
EDT(1040 PM CDT)...
DESSER BY 1150 PM EDT(1050 PM CDT)...
7 MILES NORTHEAST OF FAIRCHILD BY 1155 PM EDT(1055 PM CDT)...
REYNOLDSVILLE AND 7 MILES NORTHEAST OF SEMINOLE STATE PARK BY
MIDNIGHT EDT(1100 PM CDT)...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3107 8488 3098 8505 3075 8488 3084 8478
3097 8476 3104 8476
$$
23-MCNATT1 follow-up statement
000
WWUS52 KTAE 210357
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1156 PM EDT FRI MAY 20 2005
FLC063-GAC253-210415-
/O.CON.KTAE.SV.W.0133.000000T0000Z-050521T0415Z/
JACKSON FL-SEMINOLE GA-
1156 PM EDT FRI MAY 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM EDT(1115 PM
CDT) FOR SOUTHERN SEMINOLE AND EAST CENTRAL JACKSON COUNTIES...
AT 1153 PM EDT(1053 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR FAIRCHILD...OR ABOUT 15
MILES SOUTH OF DONALSONVILLE...MOVING SOUTH AT 25 MPH ALONG THE
CHATTAHOOCHEE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3095 8493 3091 8504 3071 8491 3084 8478
3097 8476 3096 8488
$$
10-BOLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:27 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 20, 9:27 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 927 PM EDT FRI MAY 20 2005 .SYNOPSIS...LINE OF SHRA/TSRA SLOWLY MAKING THEIR WAY DOWN THROUGH THE NORTHERN PORTIONS OF OUR CWA. SOME PRETTY IMPRESSIVE STORMS SEEN IN THE LAST HOUR OR TWO WITH VILS EXCEEDING 70 KG/M3. QUARTER SIZE HAIL REPORTED IN HENRY AND TIFT COUNTIES EARLIER. SEVERE TS WATCH IS OUT FOR OUR GA AND AL COUNTIES UNTIL MIDNIGHT EDT AND FOR OUR FL ZONES UNTIL 2 AM EDT. LOOK FOR SVR THREAT TO CONTINUE THROUGH THE EARLY MORNING HRS...BUT AS TAE SOUNDING NOT SHOWING MUCH IN THE WAY OF SHEAR...MAIN THREAT WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. ZONES HAVE SVR WORDING AND WATCHES IN THEM AND WILL NOT UPDATE AT THIS TIME. && .AVIATION...ONGOING STG/SVR TSTMS XPCTD TO DISSIPATE AFT 06-08Z. AFTERWARDS...STILL XPCT MVFR CONDITIONS WITH POSSIBLE HIGH END IFR AT SOME OF THE TAF SITES...ESPECIALLY THOSE GETTING SIGNIFICANT RAIN...WHICH SO FAR WOULD INCLUDE DHN AND ABY. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && MCNATT/TURNAGE
Hazardous weather outlook, May 20, 5:19 AM EDT, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 519 AM EDT FRI MAY 20 2005 ...SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON AND EVENING... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-211000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 519 AM EDT FRI MAY 20 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP...MOVE SOUTHEAST...AND PUSH A FRONT INTO THE AREA OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS FORECAST WITH THIS SYSTEM FOR MAINLY THE WESTERN HALF OF THE WARNING AREA. A STRONG LINE OF STORMS IS FORECAST TO DEVELOP AND MOVE SOUTH INTO THE GULF COAST STATES IN THE EVENING. THE MAIN THREATS FROM THESE STORMS ARE HAIL AND STRONG WINDS. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE ENTIRE AREA AND PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CHANCES OF SHOWERS WILL DIMINISH THROUGH THE DAY SATURDAY AS THE FRONT MOVES SOUTH OF THE AREA AND HIGH PRESSURE BUILDS INTO THE SOUTHEAST USA. ANOTHER FRONT IS EXPECTED TO MOVE INTO THE AREA ON MONDAY AND MONDAY NIGHT INCREASING RAIN CHANCES AGAIN. .SPOTTER CALL TO ACTION STATEMENT... SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 10-BOLINSKI
In the hours before
Special weather statement, May 20, 10:05 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1005 PM EDT FRI MAY 20 2005 GAZ121-123-210233- CALHOUN GA-CLAY GA- INCLUDING THE CITIES OF...FORT GAINES AND MORGAN 1005 PM EDT FRI MAY 20 2005 AT 1003 PM EDT(903 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN CLAY AND WESTERN CALHOUN COUNTIES...MOVING SOUTHEST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 23-MCNATT
Special weather statement, May 20, 10:13 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1013 PM EDT FRI MAY 20 2005 GAZ142-210243- EARLY GA- INCLUDING THE CITIES OF...BLAKELY 1013 PM EDT FRI MAY 20 2005 AT 1013 PM EDT(913 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN EARLY COUNTY...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 23-MCNATT
Special weather statement, May 20, 10:20 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1020 PM EDT FRI MAY 20 2005 GAZ145-146-210250- COLQUITT GA-MITCHELL GA- INCLUDING THE CITIES OF...CAMILLA...MOULTRIE AND PELHAM 1020 PM EDT FRI MAY 20 2005 AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MITCHELL...MOVING SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 10-BOLINSKI
Special weather statement, May 20, 10:43 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1043 PM EDT FRI MAY 20 2005 GAZ142-143-210312- EARLY GA-MILLER GA- INCLUDING THE CITIES OF...BLAKELY AND COLQUITT 1043 PM EDT FRI MAY 20 2005 AT 1042 PM EDT(942 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN EARLY COUNTY...MOVING SOUTHEAST INTO WESTERN MILLER COUNTY AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 23-MCNATT
Local storm report, May 20, 10:55 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1055 PM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ENTERPRISE 31.31N 85.85W
05/20/2005 0.75 INCH COFFEE AL LAW ENFORCEMENT
PENNY-SIZE HAIL AND WIND DAMAGE REPORTED IN THE TOWN OF
ENTERPRISE.
&&
MCNATTSpecial weather statement, May 20, 11:28 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1128 PM EDT FRI MAY 20 2005 GAZ155-210358- SEMINOLE GA- INCLUDING THE CITIES OF...DONALSONVILLE 1128 PM EDT FRI MAY 20 2005 AT 1128 PM EDT(1028 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHERN SEMINOLE COUNTY...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 23-MCNATT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:05 PM EDT | Severe Thunderstorm Warning | TAE | Tift | 40 min |
| May 20, 8:15 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty | 45 min |
| May 20, 8:27 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 33 min |
| May 20, 8:35 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 40 min |
| May 20, 8:54 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller | 51 min |
| May 20, 9:29 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook | 46 min |
| May 20, 8:00 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.